Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Blood counts
Apr 25, 2001

I have been diagnosed with AIDS since 11/00 and have been diagnosed with PCP and MAC. I've been taking Nelfinivir, Combivir, Myambutol, Biaxin, Mycobutin, Bactrim, Elavil (for Neuropathy), Prednisone (5mg), and injections of Neupogen (2X/wk), and Epogen (1X/wk). My question is in regards to my latest lab work. I have continued to improve since last November going from 130lbs then to 177lbs today. Although there have been some improvements in my WBC and RBC counts, my doctor seems concerned now about very high levels of something called "eosinophylls". Apparently they have increased steadily since January (8 - 10 - 18)and now at 32. He suspects parasites but to be honest I don't understand if this is related to any of my past OI's or if it may be a sign of a new OI. Any information is greatly appreciated. Thank you for your help.

Response from Dr. Feinberg

An elevated eosinophil count is a common reaction that some people have to medication, and you are certainly taking plenty of that. It can also occur in some parasitic infections, but with your weight gain I think it's only a medication reaction and nothing to worry about.


Previous
how to diagnose candida esophagitis?
Next
Folliculitis vs. STD Transmission

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement